# SDR CA041119003

- Difficulty date: November 19, 2004
- Submitted: January 5, 2005
- Operation: General aviation
- Make and model: Dhav DHC8301
- Engine: Pwa PW123
- Propeller: Hamstd 14SF23
- System (JASC): 3460 · Flight Management Computing Hardware System
- Part: Computer
- Part number: 101741111
- Part serial: 2527
- Condition: Faulty
- Location: Fms Controller
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, H
- Precautionary procedure: A

## Discrepancy

(CAN) CREW REPORTED THAT THERE WAS BURNING SMELL AND FOLLOWED SHORTLY BY WISPS OF SMOKE COMING FROM AREA TO THE CAPTAINS SIDE OF CENTER CONSOLE, JUST UNDER HIS INSTRUMENT PANEL. CREW WAS UNABLE TO IDENTIFY SOURCE OF SMOKE, AND CARRIED OUT PROCEDURES IAW QRH UNIDENTIFIED SMOKE, AND RETURNED TO BASE. CREW CONFIRMED SMOKE STOPPED FOLLOWING QRH PROCEDURES.  ENGINEERING FOUND CIRCUIT BREAKER RNAV 1 ON AVIONICS CB PANEL POPPED LOCATION G4. FMS CONTROLLER/COMPUTER WAS REMOVED,  INSPECTED WITH A STRONG SMELL OF BURNING EMANATING FROM UNIT. WIRING IN GENERAL AREA WAS INSPECTED FOR DAMAGE, AND POWER SUPPLIES AND GROUND VALUES WERE CHECKED FOR PROBLEMS, NONE FOUND. FAULTY FMS UNIT HAS BEEN REMOVED FOR INVESTIGATION.
